Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Raleigh, NC

October 3, 20154 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 3, 2015, 12:36 AM EDT for 4 counties in North Carolina. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 3, 2015, 12:36 AM EDT (04:36 UTC)
Expired
Oct 3, 2015, 5:30 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 3, 1:10 AM EDTFLASH FLOOD1 Sw Asheboro, NCNORTH CHERRY STREET IN ASHEBORO IS CLOSED DUE TO FLOODING NEAR LEXINGTON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 4.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
868 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WGUS52 KRAH 030436
FFWRAH
NCC057-067-081-151-030930-
/O.NEW.KRAH.FF.W.0022.151003T0436Z-151003T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1236 AM EDT SAT OCT 3 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...
  WESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 530 AM EDT

* AT 1233 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE 
  WARNED AREA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. SEVERAL 
  MORE HOURS OF STEADY RAIN...SOME OF IT HEAVY AT TIMES...WILL CAUSE 
  FLASH FLOODING TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WINSTON-
  SALEM...HIGH POINT...ASHEBORO...LEXINGTON... RANDLEMAN...NORTH 
  CAROLINA ZOO...THOMASVILLE...KERNERSVILLE AND CLEMMONS.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING 
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3614 8044 3626 8045 3626 8004 3607 7992
      3590 7973 3552 7972 3551 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8048
      3584 8039 3587 8039 3588 8042 3589 8037
      3596 8038 3598 8041 3601 8042 3608 8052

$$

77
2 follow-up statements
017 
WGUS72 KRAH 030606
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 AM EDT SAT OCT 3 2015

NCC057-067-081-151-030930-
/O.CON.KRAH.FF.W.0022.000000T0000Z-151003T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
206 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM EDT FOR
FORSYTH...WESTERN GUILFORD...RANDOLPH AND DAVIDSON COUNTIES...

AT 157 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLOODED ROADS IN AND 
AROUND ASHEBORO. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN ACROSS 
THE WARNED AREA. WHILE ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO 
BE LESS THAN ONE INCH... RUNOFF FROM THE EARLIER HEAVY RAIN WILL 
CONTINUE TO RESULT IN FLOODING ACROSS THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...ASHEBORO...LEXINGTON...
RANDLEMAN...NORTH CAROLINA ZOO...THOMASVILLE...KERNERSVILLE AND
CLEMMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING 
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3614 8044 3626 8045 3626 8004 3607 7992
      3590 7973 3552 7972 3551 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8048
      3584 8039 3587 8039 3588 8042 3589 8037
      3596 8038 3598 8041 3601 8042 3608 8052

$$

77
952 
WGUS72 KRAH 030927
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 AM EDT SAT OCT 3 2015

NCC057-067-081-151-030934-
/O.EXP.KRAH.FF.W.0022.000000T0000Z-151003T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
527 AM EDT SAT OCT 3 2015

...THE FLASH FLOOD WARNING FOR FORSYTH...WESTERN GUILFORD...RANDOLPH
AND DAVIDSON COUNTIES WILL EXPIRE AT 530 AM EDT...

AT 520 AM...CALLS TO LAW ENFORCEMENT IN FORSYTH...GUILFORD... 
RANDOLPH...AND DAVIDSON COUNTIES NOTED NO KNOWN ROAD CLOSURES OR 
SIGNIFICANT IMPACTS DUE TO RECENT RAINFALL. LAW ENFORCEMENT IN 
FORSYTH COUNTY DID REPORT STANDING WATER ON AREA ROADWAYS. AN URBAN 
AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 645 AM.

STANDING WATER WILL CONTINUE TO POSE A THREAT TO MOTORISTS THIS 
MORNING AS AREAS OF RAIN CONTINUE. PERSONS PLANNING TO TRAVEL THIS 
MORNING SHOULD SLOW DOWN...AND ALLOW EXTRA TIME TO REACH A 
DESTINATION. KEEP A SAFE DISTANCE BETWEEN YOUR VEHICLE AND THE ONE 
IN FRONT OF YOU. PERSONS SHOULD ALSO REMAIN AWAY FROM CREEKS AND 
STREAMS THAT ARE RUNNING HIGH AND FLOWING FAST. STAY TUNED TO THIS 
STATION FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3614 8044 3626 8045 3626 8004 3607 7992
      3590 7973 3552 7972 3551 8018 3558 8021
      3568 8033 3572 8033 3574 8046 3583 8048
      3584 8039 3587 8039 3588 8042 3589 8037
      3596 8038 3598 8041 3601 8042 3608 8052

$$

DJF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 10:28 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 2, 10:28 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1028 PM EDT FRI OCT 2 2015

.SYNOPSIS...A STRONG UPPER LEVEL LOW WILL DRIFT SLOWLY EASTWARD OVER
THE DEEP SOUTH AND SOUTHEAST STATES THROUGH MONDAY.

&&

.NEAR TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 1025 PM FRIDAY..

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM SUNDAY AND THE FLASH
FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM SUNDAY...

A DEEP UPPER LEVEL AREA OF LOW PRESSURE CONTINUES TO SPIN NEAR THE
WESTERN PANHANDLE OF FL AND SOUTHERN AL... RESULTING IN A DEEP FETCH
OF TROPICAL MOISTURE POINTED AT CENTRAL NC... WITH PW'S OF UP TO 200
PERCENT OR MORE OF NORMAL. AT THE SURFACE A STALLED BOUNDARY REMAINS
ALONG THE COAST... WHILE STRONG SURFACE HIGH PRESSURE WELL TO THE
NORTH OF THE AREA EXTENDS INTO CENTRAL NC. STRONG ESE 850 MB FLOW
(40 KTS AT GSO) IS ALLOWING AMPLE MOISTURE AND ISENTROPIC LIFT ABOVE
THE COOL STABLE SURFACE LAYER. THIS HAS RESULTED IN WIDESPREAD
MODERATE TO AT TIMES HEAVY RAIN ACROSS THE AREA... WITH PRECIP
AMOUNTS OF GENERALLY AROUND A QUARTER OF AN INCH AN HOUR IN THE MAIN
BAND (WHICH USUALLY LAST FOR 3-5 HOURS A GIVEN LOCATION). THIS MAIN
BAND... WHICH IS LOCATED OVER THE WESTERN 2/3RDS OF CENTRAL NC...
WILL CONTINUE TO SLOWLY PIVOT OFF TO THE WEST. HOWEVER... IN THE
PAST FEW HOURS WE HAVE SEEN HOURLY PRECIP AMOUNTS INCREASE INTO THE
HALF TO THREE QUARTERS OF AN INCH RANGE AT SOP... RCZ AND HFF. THIS
AREA MAY NEED A FLASH FLOOD WARNING IF PRECIP CONTINUES TO FALL AT A
SIMILAR RATE FOR THE NEXT COUPLE OF HOURS. ELSEWHERE... THINK ANY
FLOODING WILL LIKELY REMAIN MORE MINOR AND/OR GENERALLY IN URBAN
AREAS. AS THE MAIN AREA OF PRECIP MOVES OFF TO THE WEST... WE WILL
SEE ACTIVITY BECOME MORE SCATTERED. WILL LEAVE THE FLASH FLOOD WATCH
UP FOR ALL LOCATIONS FOR NOW. HOWEVER... WE MAY BE ABLE TO BEGIN
REMOVING SOME OF THE EASTERN/NORTHEASTERN COUNTIES IN LATER FORECAST
UPDATES. THE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 8 AM
SUNDAY. WHILE WIND GUSTS WILL LIKELY STRUGGLE TO REACH CRITERIA...
THE IMPACTS FROM FALLING TREES FROM WIND GUSTS IN THE 25 TO 35 MPH
RANGE COMBINED WITH THE SATURATED SOILS WILL PRESENT WORTHY THREAT.
TEMPS ARE EXPECTED TO GENERALLY REMAIN STEADY OR DROP A FEW DEGREES
FROM CURRENT VALUES OVERNIGHT. THIS WILL YIELD LOWS OF AROUND 50 NW
TO AROUND 60 SE.

SAT/SAT NIGHT: WHILE THE RISK OF A FEW DOWNED TREES SHOULD CONTINUE
THROUGH SAT NIGHT... THE THREAT OF FLOODING RAINS IS MUCH LESS
CERTAIN. MODELS INDICATE THE BEST FORCING FEATURES (INCLUDING UPPER
DIVERGENCE) AND MOISTURE (INCLUDING PW AND LOW LEVEL MOISTURE
TRANSPORT) SHIFTING TO OUR WEST AND SW BY SAT MORNING... LEADING TO
A DRASTIC REDUCTION IN QPF IN ALL BUT THE SW PORTIONS OF THE
FORECAST AREA. TRENDS OF LATEST CONVECTION ALLOWING MODELS FOLLOW
THIS PATTERN AS WELL. THUS... HAVE TRENDED POPS DOWNWARD TO 50-70%
OVER ALL BUT THE SW CWA... WHERE CATEGORICAL RAIN CHANCES WILL BE
RETAINED BENEATH STILL-POTENT LIFT AND MOISTURE. ALSO EXPECT A
SIGNIFICANT DROP IN OVERALL AMOUNTS AS FORECAST SOUNDINGS SHOW
DECENT MID-UPPER LEVEL DRYING TO ACCOMPANY THE FALLING PW VALUES.
AND WE MAY EVEN SEE A PERIOD OF SUNSHINE ESPECIALLY FROM THE
TRIANGLE TO THE EAST... ALTHOUGH THE MAJORITY OF THE DAY SHOULD
STILL SHAKE OUT AS MOSTLY CLOUDY HERE WITH CLOUDY SKIES IN THE SW.
TEMPS ARE VERY TRICKY... AS ANY BREAKING OUT OF THE STABLE WEDGE
REGIME AND SUBSEQUENT MIXING OF THE BOUNDARY LAYER WILL CAUSE TEMPS
TO SHOOT UP. HAVE LEANED TOWARD THE LOWER END OF GUIDANCE... WITH
HIGHS RANGING FROM AROUND 60 TO LOWER 60S IN THE TRIAD TO THE MID-
UPPER 70S IN THE EAST (ALONG/EAST OF I-95). CONFIDENCE IN THESE IS
NOT HIGH. LOWS FROM THE UPPER 50S TO UPPER 60S SAT NIGHT WITH A
GUSTY NORTHEAST BREEZE PERSISTING. -GIH

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 325 PM FRIDAY...

SUNDAY INTO MONDAY... CUT-OFF UPPER LOW OVER THE DEEP SOUTH WILL
DRIFT EASTWARD WHILE UPPER LEVEL RIDGE MAINTAINS A POSITION ACROSS
THE NE U.S.  THIS SCENARIO WILL CONTINUE AN ABNORMALLY
STRONG/PERSISTENT EAST-NE FETCH OFF THE ATLANTIC INTO THE CAROLINAS.
LATEST ECMWF REMAINS VERY CONSISTENT IN ITS DEPICTION OF A MID LEVEL
DEFORMATION ZONE IN VICINITY OF THE SC-NC BORDER...DRIFTING EAST AS
THE LOW MOVES OFFSHORE SUNDAY NIGHT/EARLY MONDAY. THUS...EXPECT A
CONTINUED THREAT FOR A STEADY/MODERATE RAIN ACROSS OUR SOUTHERN
COUNTIES SUNDAY-EARLY MONDAY WITH LIGHTER AMOUNTS FARTHER NORTH.
PLAN TO TIER POPS FROM CATEGORICAL SOUTH TO LIKELY ACROSS THE NORTH.

WHILE STILL SOME UNCERTAINTY WHERE AXIS OF HEAVY RAIN WILL SET-
UP...OUR SOUTHERN COUNTIES WILL BE ON THE PERIPHERY OF THIS AXIS.
CURRENTLY PREDICTING ADDITIONAL RAINFALL AMOUNTS 1-2 INCHES ACROSS
THE SOUTHERN COUNTIES WITH LOCALIZED HIGHER AMOUNTS. A SHIFT IN THE
HEAVY RAIN AXIS IN EITHER DIRECTION WILL IMPACT THESE AMOUNTS. BASED
ON WHAT OCCURS TONIGHT THROUGH SATURDAY NIGHT...THE FLOOD WATCH MAY
NEED TO BE EXTENDED FOR THE SOUTHERN COUNTIES OF CENTRAL NC BEYOND
ITS CURRENT LATE SUNDAY EXPIRATION.

HIGH TEMPS SUNDAY SHOULD RANGE FROM THE MID 60S IN THE PIEDMONT TO
THE MID 70S FAR SE WHERE LOW LEVEL FLOW WILL ORIGINATE OFF THE GULF
STREAM. AS THE SFC LOW TRACKS OFFSHORE MONDAY...SLIGHTLY COOLER AIR
WILL INFILTRATE INTO THE REGION YIELDING MAX TEMPS MID 60S NW TO
NEAR 70 SE. MIN TEMPS UPPER 50S-LOWER 60S SUNDAY NIGHT...AND MID-
UPPER 50S MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 325 PM FRIDAY...

TUESDAY...IMPROVING WEATHER CONDITIONS COMMENCE AS UPPER LEVEL LOW
AND ATTENDANT SFC LOW SCOOT EASTWARD. SUBSIDENCE IN THE WAKE OF THE
DEPARTING LOW WILL AID TO END LIGHT PRECIP ACROSS THE FAR EAST AND
TO SLOWLY ERODE CLOUD COVER. SINCE LOW LEVEL FLOW AS MORE OF NLY
COMPONENT RATHER THAN NW (DOWNSLOPE)...CLOUDS MAY BE SLOWER TO ERODE
THAN USUAL. MAX TEMPS TUESDAY DEPENDENT ON AMOUNT OF INSOLATION.
WILL LEAN TOWARD THE COOL SIDE OF GUIDANCE UNTIL IT BECOMES EVIDENT
THAT SKIES WILL CLEAR OFF SUFFICIENTLY FOR STRONG HEATING.

WEDNESDAY THROUGH FRIDAY... TRANQUIL WEATHER EXPECTED ACROSS CENTRAL
AS HIGH PRESSURE INITIALLY CENTERED THE LOWER GREAT LAKES WEDNESDAY
DRIFTS EAST AND NOSES SOUTHWARD INTO THE CAROLINAS. THIS SFC FEATURE
SUPPORTED BY A BROAD/BAGGY UPPER RIDGE OVER THE SE U.S. SHOULD YIELD
DRY CONDITIONS AND DAYTIME TEMPS SLIGHTLY BELOW NORMAL. HIGH TEMPS
70-75. MIN TEMPS MID-UPPER 50S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 800 PM FRIDAY...

24 HOUR TAF PERIOD: MODERATE PRECIPITATION MOVING OVER THE EASTERN
TAF SITES AT THIS TIME WILL GRADUALLY WORK WESTWARD INTO THE TRIAD
SITES OVERNIGHT. EXPECT PRECIPITATION TO CONTINUE DURING THE
OVERNIGHT HOURS...ENDING FROM EAST TO WEST AS THE MORNING
PROGRESSES. MAJORITY OF SITES NOW EXPERIENCING IFR CONDITIONS AND
THIS SHOULD BE THE NORM OVERNIGHT WITH SOME MVFR CONDITIONS POSSIBLE
AT TIMES. CLOSER TO SUNRISE...WE SHOULD START TO SEE MORE LIFR
CONDITIONS ACROSS THE AREA. AFTER DAYBREAK...EASTERN SITES WILL BE
THE FIRST TO RETURN TO VFR WITH RAIN ENDING AND THIS TREND WILL WORK
WESTWARD THROUGH THE AFTERNOON AND EARLY EVENING HOURS WITH ALL
SITES SEEING RAINFALL COME TO AN END BY THE END OF THE TAF PERIOD.
WIND GUSTS ARE IN THE 25-30 KT RANGE AT TIMES AND THIS ACTIVITY WILL
CONTINUE THROUGH 00Z SUNDAY.

LONG TERM: AN EXTENDED PERIOD OF ADVERSE CONDITIONS WILL CONTINUE AS
PRECIPITATION REMAINS IN THE FORECAST THROUGH MONDAY NIGHT IN SOME
AREAS BEFORE CONDITIONS TRY TO RETURN TO VFR BY SOME TIME ON TUESDAY.

&&

.HYDROLOGY...
AS OF 250 PM FRIDAY...

...ANY MAINSTEM RIVER FLOODING THIS WEEKEND WILL BE MINOR...

RIVER FLOOD WARNINGS REMAIN IN EFFECT THIS WEEKEND FOR THE HAW AND
UPPER NEUSE RIVER BASINS FOR MINOR FLOODING WHICH REACHES OR EXCEEDS
THE FLOOD STAGE BY A FEW FEET AT MOST. SEE WATER.WEATHER.GOV FOR
DETAILS AT INDIVIDUAL RIVER FORECAST POINTS.

THE AXIS OF HEAVIER RAIN OVER EASTERN NC THIS AFTERNOON IS EXPECTED
TO PIVOT WEST...WITH MUCH LESS ADDITIONAL RAINFALL ON SATURDAY.
EXPECTED ADDITIONAL RAINFALL THROUGH SATURDAY EVENING IS EXPECTED TO
RANGE FROM <2 INCHES IN THE EAST TO 3-4 INCHES IN THE WEST. THIS
REDUCTION IN THE AMOUNT OF RAIN EXPECTED LATER IN THE EVENT WILL
GREATLY REDUCE THE CHANCE OF SIGNIFICANT MAINSTEM RIVER FLOODING...
AS WHILE THE TOPSOIL (SEE 0-10CM & 0-200CM RELATIVE SOIL MOISTURE
FROM NASA HTTP://WEATHER.MSFC.NASA.GOV/SPORT) IS APPROACHING
SATURATION...THE DEEPER SOIL COLUMN HAS NOT RECOVERED...CONTAINING
<50% OF THE MOISTURE REQUIRED FOR SATURATION. AS SUCH...THERE IS
STILL PLENTY OF STORAGE AVAILABLE IN THE DEEPER SOILS WHICH WILL
REDUCE RUNOFF...ESPECIALLY IF THE RAINFALL RATE IS NOT HIGH.

THERE WILL STILL BE A THREAT OF FLASH FLOODING...FOR AS NOTED
ABOVE...THE UPPER SOIL IS NEAR SATURATION SO HEAVIER RAINFALL WOULD
PRODUCE VERY SWIFT RUNOFF INTO SMALL STREAMS OR LOW-LYING
AREAS...AND PARTICULARLY IN URBAN AREAS.

IN THE MEDIUM RANGE...THERE IS A CHANCE THAT THE HEAVY RAIN THREAT
COULD ROTATE AROUND THE UPPER TROF AND BACK ACROSS THE AREA ON
SUNDAY AND MONDAY. THERE IS NOT HIGH CONFIDENCE IN POTENTIAL AMOUNTS
AT THIS TIME...AND WE WILL NEED TO ASSESS OUR HYDROLOGIC STATUS
AFTER THIS FIRST ROUND OF RAINFALL...STAY TUNED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH 8 PM EDT SUNDAY FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
WIND ADVISORY UNTIL 8 AM EDT SUNDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...77/HARTFIELD
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...ELLIS
HYDROLOGY...MLM
Hazardous weather outlook, Oct 2, 4:33 PM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT FRI OCT 2 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
433 PM EDT FRI OCT 2 2015

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GIH

In the hours before

Local storm report, Oct 2, 8:48 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
848 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       2 S FAYETTEVILLE        35.04N  78.91W
10/02/2015  M2.24 INCH       CUMBERLAND         NC   COCORAHS

            2.24 INCHES OF RAIN SINCE 7 AM THIS MORNING.

&&

EVENT NUMBER RAH1500997

BSD
Local storm report, Oct 2, 9:13 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     NON-TSTM WND DMG 3 W ROXBORO             36.40N  79.03W
10/02/2015                   PERSON             NC   TRAINED SPOTTER

            ONE TREE WAS REPORTED DOWN ON A POWER LINE ALONG SEMORA
            ROAD NEAR ROBERT NORRIS ROAD.

&&

EVENT NUMBER RAH1500998

BSD
Local storm report, Oct 2, 11:29 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     NON-TSTM WND DMG ROBBINS                 35.43N  79.58W
10/02/2015                   MOORE              NC   911 CALL CENTER

            A COUPLE OF TREES HAVE FALLEN IN THE ROBBINS AREA
            DURING THE PAST HALF HOUR.

&&

EVENT NUMBER RAH1500999

BLAES
Local storm report, Oct 2, 11:55 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1155 PM EDT FRI OCT 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND DMG 3 NNW MIDDLESEX         35.83N  78.22W
10/02/2015                   NASH               NC   PUBLIC

            TREE DOWN ON N AREDNDELL AVE.

&&

EVENT NUMBER RAH1501000

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:08 PM EDTAreal Flood AdvisoryRAHChatham, Cumberland, Durham, Harnett, Hoke, Johnston and 3 more4 hr
Oct 2, 10:15 PM EDTAreal Flood AdvisoryRAHAnson, Chatham, Montgomery, Moore, Randolph, Richmond and 2 more5 hr
Oct 2, 10:35 PM EDTFlash Flood WarningRAHAnson, Montgomery, Moore, Richmond, Stanly5 hr
Oct 2, 11:42 PM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Orange, Randolph3 hr
Oct 3, 3:44 AM EDTFlash Flood WarningRAHAnson, Stanly5 hr
Oct 3, 3:48 AM EDTRiver Flood WarningRAHCumberland42 hr
Oct 3, 3:56 AM EDTAreal Flood AdvisoryRAHAlamance, Anson, Chatham, Davidson, Forsyth, Guilford and 5 more3 hr
Oct 3, 4:13 AM EDTRiver Flood WarningRAHAnson, Stanly33 hr
Oct 3, 6:53 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph112 min
Oct 3, 7:33 AM EDTAreal Flood WarningRAHCumberland, Hoke12 hr
Oct 3, 11:38 AM EDTAreal Flood WarningRAHAnson, Montgomery, Richmond, Scotland, Stanly6 hr
Oct 3, 5:29 PM EDTAreal Flood WarningRAHAnson, Richmond, Stanly9 hr
Oct 3, 6:46 PM EDTSpecial Weather StatementRAHHalifax59 min
Oct 3, 7:30 PM EDTAreal Flood AdvisoryRAHCumberland, Hoke9 hr
Oct 3, 7:51 PM EDTSpecial Weather StatementRAHWarren39 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.